Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 35, NWS Seattle, WA

March 10, 2011Mason County, Washington

NWS Seattle, WA issued this river flood warning at Mar 10, 2011, 4:31 AM PST for Mason County, Washington. It took effect at Mar 10, 2011, 8:38 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 4:31 AM PST (12:31 UTC)
In effect from
Mar 10, 2011, 8:38 AM PST
Expired
Mar 11, 2011, 4:41 AM PST
In force
20 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Mason County, WA

The river

Written for the forecast point Skokomish River near Potlatch (SRPW1).

Action stage
15 ft
Minor stage
16.5 ft
Moderate stage
17.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WGUS46 KSEW 101231
FLWSEW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
431 AM PST THU MAR 10 2011

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.

.FLOOD BULLETIN NO. 4

SIGNIFICANT RAINFALL THAT FELL OVERNIGHT WILL CAUSE THE SKOKOMISH TO
RISE ABOVE FLOOD STAGE LATER THIS MORNING. THE HEAVY RAIN WAS COMING
TO AN END BUT RUNOFF WILL KEEP THE RIVER RISING BEFORE THE RIVER
BEGINS TO RECEDE LATE THIS MORNING.

THIS WARNING REPLACED THE FLOOD ADVISORY THAT WAS ISSUED EARLIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR
THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE.

&&

WAC045-102131-
/O.NEW.KSEW.FL.W.0035.110310T1638Z-110311T0429Z/
/SRPW1.1.ER.110310T1638Z.110310T1800Z.110310T1929Z.NO/
431 AM PST THU MAR 10 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SKOKOMISH RIVER NEAR POTLATCH
* FROM THIS MORNING TO THIS EVENING.
* AT 4:15 AM THIS MORNING...THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 AM 
  THIS MORNING AND CREST NEAR 16.6 FEET AROUND 10 AM. THE RIVER 
  WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
266 
WGUS86 KSEW 102310
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
310 PM PST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 4

                OLYMPIC PENINSULA REGION

RAINFALL TODAY AND TONIGHT WILL KEEP THE SKOKOMISH RIVER UP AROUND
FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-110810-
/O.EXT.KSEW.FL.W.0035.000000T0000Z-110311T1700Z/
/SRPW1.1.ER.110310T1525Z.110310T1845Z.110311T0800Z.NO/
310 PM PST THU MAR 10 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 7 AM THURSDAY UNTIL FRIDAY MORNING.
* AT  2:45 PM THURSDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.6 FEET AT 11 AM THURSDAY AND 
  WILL FLUCTUATE NEAR FLOOD STAGE THROUGH TONIGHT. THE RIVER WILL
  THEN FALL TO BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WEATHER.GOV/SEATTLE
JBB
755 
WGUS86 KSEW 102312 CCA
FLSSEW
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
310 PM PST THU MAR 10 2011

CORRECTED FOR FLOOD BULLETIN NUMBER

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 5

                OLYMPIC PENINSULA REGION

RAINFALL TODAY AND TONIGHT WILL KEEP THE SKOKOMISH RIVER UP AROUND
FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-110810-
/O.EXT.KSEW.FL.W.0035.000000T0000Z-110311T1700Z/
/SRPW1.1.ER.110310T1525Z.110310T1845Z.110311T0800Z.NO/
310 PM PST THU MAR 10 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 7 AM THURSDAY UNTIL FRIDAY MORNING.
* AT  2:45 PM THURSDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.6 FEET AT 11 AM THURSDAY AND 
  WILL FLUCTUATE NEAR FLOOD STAGE THROUGH TONIGHT. THE RIVER WILL
  THEN FALL TO BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WEATHER.GOV/SEATTLE
JBB
765 
WGUS86 KSEW 110517
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
917 PM PST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON 
  COUNTIES. 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 8

HEAVY RAIN THE PAST 24 HOURS HAS PUSHED THE SKOKOKOMISH RIVER NEAR
POTLACH AND THE THE SKOOKUMCHUCK RIVER NEAR BUCODA TO ABOVE FLOOD
STAGE. IN ADDITION...MINOR FLOODING IS EXPECTED ON THE THE CHEHALIS
RIVER NEAR GRAND MOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-111317-
/O.CON.KSEW.FL.W.0035.000000T0000Z-110311T1700Z/
/SRPW1.1.ER.110310T1525Z.110310T1845Z.110311T0800Z.NO/
917 PM PST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL FRIDAY MORNING. 
* AT 8:45 PM THURSDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.6 FEET AT 11 AM THURSDAY AND 
  WILL REMAIN AT OR NEAR FLOOD STAGE THROUGH TONIGHT BEFORE            
  FALLING TO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WAC041-067-111316-
/O.EXT.KSEW.FL.W.0036.000000T0000Z-110311T1707Z/
/BCDW1.1.ER.110311T0115Z.110311T0430Z.110311T0807Z.NO/
917 PM PST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOOKUMCHUCK RIVER NEAR BUCODA
* UNTIL FRIDAY MORNING. 
* AT  8:45 PM THURSDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 13.9 FEET AT 8 PM THURSDAY AND WILL
  CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY 
  WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA.

$$

WAC067-111316-
/O.EXT.KSEW.FL.W.0037.110311T0649Z-110312T1206Z/
/CGMW1.1.ER.110311T0649Z.110311T1800Z.110312T0306Z.NO/
917 PM PST THU MAR 10 2011

...FLOOD WARNING UNTIL LATE FRIDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 11 PM THURSDAY UNTIL LATE FRIDAY NIGHT.
* AT  8:00 PM THURSDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 PM 
  THURSDAY AND CREST NEAR 14.9 FEET AROUND 10 AM FRIDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
MERCER
677 
WGUS86 KSEW 111241
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
441 AM PST FRI MAR 11 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
 
.FLOOD BULLETIN NO. 9

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER HAS FALLEN BELOW FLOOD STAGE...AND WILL
CONTINUE TO FALL. THE WARNING ISSUED EARLIER WILL BE REPLACED
BY A FLOOD ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST
FLOOD RELATED DEATHS IN WASHINGTON.

&&

WAC045-111311-
/O.CAN.KSEW.FL.W.0035.000000T0000Z-110311T1700Z/
/SRPW1.1.ER.110310T1525Z.110310T1845Z.110311T0845Z.NO/
441 AM PST FRI MAR 11 2011

THE FLOOD WARNING HAS ENDED FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* AT  4:15 AM THIS MORNING...THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 12:45 AM EARLY 
  THIS MORNING AND WILL CONTINUE TO FALL.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER CAUSED WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:23 AM PST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 10, 3:23 AM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
323 AM PST THU MAR 10 2011

.SYNOPSIS...A PARADE OF PACIFIC STORMS WILL CONTINUE TO BRING WET
AND UNSETTLED CONDITIONS TO THE AREA THROUGH AT LEAST EARLY NEXT
WEEK. A STRONG SYSTEM WILL BRING VERY WINDY CONDITIONS TO MUCH OF
THE AREA TODAY. EXPECT THE NEXT...BUT WEAKER...STORM TO AFFECT THE
REGION LATE FRIDAY NIGHT INTO SATURDAY. THIS WILL BE FOLLOWED BY
PERHAPS A STRONGER SYSTEM ON SUNDAY.

&&

.SHORT TERM...
WINDS INCREASED DRAMATICALLY OVER THE CENTRAL COAST LATE LAST
EVENING BEHIND THE FIRST WAVE...AND CAME VERY CLOSE...WITHIN ONE
KNOT...OF REACHING HIGH WIND CRITERIA AT HOQUIAM. CONSEQUENTLY...
THE HIGH WIND WATCH WAS UPGRADED TO A WARNING LAST NIGHT AND STARTED
EARLIER. THE OCCLUDED FRONT SHOULD MOVE ONTO THE COAST EARLY THIS
MORNING...WITH THE BENT BACK FEATURE PROBABLY NARROWLY MISSING THE N
COAST LATER THIS MORNING /BASED ON SATELLITE EXTRAPOLATION OF THE
TRACK OF THE SFC LOW/. THE SFC LOW WILL MOVE ACROSS S CENTRAL
VANCOUVER ISLAND AND THEN CONTINUE NEWD...WITH THE BENT BACK FEATURE
TRAILING BEHIND. THE MAIN SFC LOW IS EXPECTED TO BE OVER MAINLAND
BRITISH COLUMBIA BY LATE THIS MORNING.

CONCERNED THAT WIND SPEEDS MAY REACH HIGH WIND WARNING CRITERIA OVER
THE NW INTERIOR AS THE SFC LOW PASSES TO THE N OF THIS AREA THIS
MORNING. THE EVENING SHIFT REPLACED THE HIGH WIND WATCH WITH A WIND
ADVISORY BUT IT IS GOING TO COME AWFULLY CLOSE. AT THIS POINT...CAN
ONLY MONITOR THE SITUATION AND PUT OUT A SHORT FUSED WARNING IF NEED
BE. ELSEWHERE...EXPECT WINDY CONDITIONS TODAY...WITH SPEEDS LIKELY
MEETING ADVISORY CRITERIA.

WILL KEEP THE WINTER WEATHER ADVISORY GOING IN THE MOUNTAINS...
ALTHOUGH WILL TRIM BACK THE END TIME FOR THE OLYMPICS. ADDITIONAL
SIGNIFICANT SNOWFALL APPEARED UNLIKELY ON THE OLYMPICS AFTER TODAY.
HOWEVER THE CASCADES SHOULD RECEIVE ANOTHER 4 TO 8 INCHES TONIGHT.

OTHERWISE...ANTICIPATE IMPROVING CONDITIONS TONIGHT...CONTINUING
INTO FRI AS HIGHER PRES ALOFT MOVES OVER THE REGION. HAVE WENT WITH
A COMPROMISE BETWEEN THE FASTER GFS AND SLOWER ECMWF TIMING OF THE
NEXT SYSTEM. THUS ANTICIPATE PRECIP TO OVERSPREAD THE CWA FRI
NIGHT...WITH WET WEATHER IN STORE FOR THE AREA ON SATURDAY. THE
FRONT SHOULD MOVE ACROSS THE CWA SOMETIME SATURDAY MORNING...WITH
THE PRECIP TAPERING OFF TO SHOWERS BEHIND IT. THIS PAC STORM WILL
NOT BE AS STRONG AS THE ONE TODAY.

.LONG TERM...
A SERIES OF PAC STORMS WILL CONTINUE TO AFFECT THE CWA DURING THIS
PERIOD. PREDICTING THE STRENGTH AND /TO A LESSER EXTENT/ THE TIMING
OF EACH SYSTEM WILL BE A CHALLENGE...HENCE THE BROADBRUSH FORECAST.

&&

.HYDROLOGY...
SIGNIFICANT PRECIP HAS FALLEN ACROSS MUCH OF THE CWA...ESPECIALLY ON
THE S AND SW FACING SLOPES OF THE MOUNTAINS...OVERNIGHT. IN FACT...
PRECIP RATES WERE ON THE ORDER OF 2-3 TENTHS PER HOUR FOR A 6-HR
PERIOD ON THE SW FACING SLOPES. THUS SHARP RISES HAVE OCCURRED ON
SOME OF THE AREA RIVERS AND SMALLER STREAMS. THE SKOKOMISH RIVER WAS
AT 16.06 FT...AND THERE IS A POSSIBILITY THAT IT COULD REACH FLOOD
STAGE OF 16.5 FT LATE THIS MORNING OR EARLY AFTERNOON. WILL NEED TO
ALSO MONITOR THE DESCHUTES AND NEWAUKUM RIVERS THIS MORNING AS THEY
WERE RISING FAST.

ADDITIONAL PRECIP AMOUNTS TODAY SHOULD MAINLY BE ON THE ORDER OF A
QUARTER TO THREE QUARTERS OF INCH...WITH LOCALLY ABOUT AN INCH IN
THE MOUNTAINS.

MEANWHILE...A PARADE OF PAC STORMS WILL CONTINUE TO AFFECT WRN WA
THRU THE END OF NEXT WEEK. THERE WILL BE ABOUT A 24-HR BREAK BETWEEN
THE SYSTEM OF TODAY AND THE ONE DUE TO AFFECT THE PAC NW LATE DURING
THE LATE FRI NIGHT/SATURDAY TIME FRAME. THIS BREAK SHOULD ALLOW THE
RIVERS THAT HAVE COME UP TO RECEDE. OTHERWISE...A MAJOR FLOOD-
PRODUCING PATTERN STILL APPEARED UNLIKELY DUE TO THE PROGRESSIVE
NATURE OF THE SYSTEMS AND THE RELATIVELY LOW FREEZING LEVELS.

FLOODING IS NOT EXPECTED ON ANY OF THE OTHER AREA RIVERS /EXCEPT
PERHAPS THE SKOKOMISH/...INCLUDING THE GREEN...DURING THE NEXT TEN
DAYS.

&&

.AVIATION...A FRONTAL SYSTEM MOVING THROUGH THE COASTAL WATERS WILL
MOVE ONSHORE EARLY THIS MORNING AND THROUGH THE INTERIOR VALLEYS TO
THE CASCADES BEFORE 18Z. A MATURE 996 MB LOW IN THE WASHINGTON
OFFSHORE WATERS WILL MOVE NE TO SOMEWHERE BETWEEN SOUTH CENTRAL
VANCOUVER ISLAND AND THE OLYMPIC PENINSULA LATE THIS AFTERNOON.

SHORT TERM COMPUTER MODELS VARY QUITE A BIT WITH THE STRUCTURE OF
THE OFFSHORE LOW AS IT TRACKS THROUGH THE AREA. THE GFS AND THE UW
WRFGFS SOLUTIONS TAKE THE LOW ONTO CENTRAL VANCOUVER ISLAND ABOUT
18Z THIS MORNING WHILE THE NAM AND ECMWF HAVE A MORE COMPLEX
STRUCTURE OF THE LOW AS IT MOVES THROUGH WESTERN WASHINGTON LATE
THIS AFTERNOON. AT THIS POINT THE NAM/ECMWF SOLUTIONS MATCH THE FINE
STRUCTURE SEEN ON SATELLITE IMAGERY BETTER THAN THE GFS AND WRFGFS
SOLUTIONS. THE NAM WOULD INDICATE THAT RATHER STRONG AND GUSTY WINDS
THIS MORNING WILL RELAX SOMEWHAT DURING THE MORNING HOURS THEN PICK
UP AGAIN 21Z-00Z WITH THE PASSAGE OF THE REMNANT BENT BACK OCCLUSION.

A BAND OF HEAVY SHOWERS HAS STALLED FROM THE NORTH CASCADES TO W OF
KOLM EARLY THIS MORNING. THIS BAND SHOULD PROGRESS EASTWARD AFTER
ABOUT 14Z ONCE THE FRONT OFFSHORE MOVES THROUGH THE AREA. THE RAIN
BAND IS PRODUCING MVFR CEILINGS AND VISIBILITIES.

MVFR CEILINGS IN SHOWERS AND WINDY CONDITIONS WILL CONTINUE THIS
AFTERNOON THROUGH THIS EVENING AS THE BENT BACK OCCLUSION ASSOCIATED
WITH THE OFFSHORE LOW MOVES THROUGH THE AREA. LOWER LEVELS WILL
SCATTER OUT AND WINDS WILL RELAX AFTER ABOUT 02Z THIS EVENING.

AN ISOLATED TSTM CANNOT BE RULED OUT FROM MIDDAY TODAY THROUGH EARLY
THIS EVENING WITH THE PASSAGE OF THE REMNANT BENT BACK OCCLUSION AND
SOMEWHAT UNSTABLE CONDITIONS.

KSEA...RAIN WILL TAPER TO SCATTERED SHOWERS ABOUT 15Z AS THE FRONT
MOVES THROUGH THE AREA. UNTIL FROPA EXPECT 4SM RA BR WITH CIGS
AROUND 025. AFTER A BURST OF S WIND 20G35 KT THIS MORNING...WIND MAY
BRIEFLY RELAX TO S 15G22KT FOR A FEW HOURS BETWEEN 15Z-21Z BEFORE
PICKING UP AGAIN TO 25G35KT 21Z-02Z WITH THE BENT BACK OCCLUSION.
EXPECT P6SM -SHRA BKN025 BKN040 TO DOMINATE TODAY. THE 025 LAYER
WILL SCATTER OUT WITH WINDS DIMINISHING AFTER 02Z THIS EVENING.
ALBRECHT

&&

.MARINE...A FRONTAL SYSTEM MOVING THROUGH THE COASTAL WATERS WILL
MOVE THROUGH THE INLAND WATERS BY 15Z. THE ASSOCIATED MATURE 995 MB
LOW NEAR 45N 132W WILL MOVE NE INTO CENTRAL VANCOUVER ISLAND AS A
998 MB CENTER MIDDAY THU. GALES ARE EXPECTED AT TIMES THROUGH EARLY
THIS EVENING ALL WATERS AS THE FRONT...THEN THE BENT BACK OCCLUSION
ASSOCIATED WITH THE PASSAGE OF THE OFFSHORE LOW...MOVE THROUGH THE
AREA.

ANOTHER STRONG FRONT WILL MOVE E THROUGH THE WATERS FRI NIGHT...AND
WILL BE FOLLOWED BY A SERIES OF RATHER STRONG FRONTS EVERY 24-30
HOURS LATER THIS WEEKEND THROUGH EARLY NEXT WEEK. EACH OF THE
SYSTEMS WILL GIVE THE POTENTIAL FOR GALES...ESPECIALLY ALONG THE
COAST...THE ENTRANCES TO THE STRAIT...AND THE NORTHERN INLAND
WATERS. ELSEWHERE SMALL CRAFT ADVISORY CONDITIONS WILL DOMINATE OVER
THE NEXT SEVERAL DAYS. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 4 PM
     TODAY.

     A WIND ADVISORY IS IN EFFECT FOR THE REST OF THE LOWLANDS
     EXCEPT THE CENTRAL STRAIT OF JUAN DE FUCA TIL 10 PM TONIGHT.

     WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS
     AND CASCADES ABOVE 3500 FEET TIL 4 AM FRI.

     A FLOOD ADVISORY REMAINS IN EFFECT FOR THE SKOKOMISH RIVER
     IN MASON COUNTY.

PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS.

     A SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS
     REMAINS TIL 3 PM FRI.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 4:03 PM PSTWind AdvisorySEWSan Juan32 hr
Mar 9, 4:22 PM PSTWinter Weather AdvisorySEW34 hr
Mar 9, 10:46 PM PSTHigh Wind WarningSEW14 hr
Mar 10, 10:22 AM PSTFlood WatchSEWGrays Harbor, Lewis, Thurston42 hr
Mar 10, 3:04 PM PSTSmall Craft Advisory for Hazardous SeasSEW6 hr
Mar 10, 3:05 PM PSTHigh Wind WarningSEW5 hr
Mar 10, 3:30 PM PSTRiver Flood WarningSEWLewis, Thurston20 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.